U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

will chlorzoxazone make you sleepy?

1 doctor answer2 doctors weighed in
Dr. SG Erman
Dr. SG Ermananswered
Family Medicine 35 years experience
Yes: It is a medication that treats musculoskeletal pain, and a common side effect is drowsiness.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 31-year-old member asked:

Does heart failure cause sleepiness?

2 doctor answers9 doctors weighed in
Dr. Alon Gitig
Cardiology 20 years experience
Yes, it can: Heart failure can certainly cause profound fatigue and weakness, and even increased sleepiness. This is usually as a result of limited forward blood flow out of the heart, for instance to skeletal muscles (limits activity tolerance), the brain and so on. It's also very common for people with heart failure to develop sleep apnea, making their sleep quality suffer and leading to daytime sleepiness.
A 34-year-old member asked:

Why does drowsiness occur after taking antihistamines?

2 doctor answers3 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Complex: Histamine is a wake promoting neurotransmitter in the brain. Older antihistamines like Benadryl (diphenhydramine) cross into the brain and block this center allowing for drowsiness to occur. The newer antihistamines like alleges, claritin, zyrtec do not cross as easily and are less likely to promote drowsiness.
CA
A 44-year-old member asked:

Are there alternative therapies for excessive daytime sleepiness?

2 doctor answers4 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
No: Excessive daytime sleepiness has many causes. It could be related to a medical problem (heart failure), psychiatric (depression), stress, obstructive sleep apnea, medication, etc. It would be best to be seen by a sleep specialist.
A 32-year-old member asked:

Is there an underlying problem associated with excessive daytime sleepiness?

2 doctor answers6 doctors weighed in
Dr. Patrick Melder
ENT and Head and Neck Surgery 27 years experience
Yes: Excessive daytime sleepiness (eds) is not normal. It can be due to work schedule, medical problems, restless leg syndrome, psychological (stress/anxiety), sleep apnea or a circadian rhythm disorder. Best to be checked by a sleep specialist.
Dr. Asher Turney
Occupational Medicine 19 years experience
excellent differential.
Feb 10, 2014
A 36-year-old member asked:

Just took first dose of concerta 27mg..I'm feeling sleepy! is this normal?

2 doctor answers7 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Dr. can re-evaluate: Concerta is a stimulant so a more common side effect is insomnia (trouble falling asleep). Some people have felt sleepy while on concerta, but it is uncertain what other symptoms or other medications those people had. In general, a person can become sleepy when taking any one of a large variety of medications, even if most other people tolerate the meds fine. Avoid driving, etc... Contact the dr.

Related questions

A 46-year-old member asked:
2 doctor answers3 doctors weighed in
A member asked:
1 doctor answer2 doctors weighed in
A 27-year-old male asked:
3 doctor answers6 doctors weighed in
A 65-year-old male asked:
2 doctor answers2 doctors weighed in
A member asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 18, 2015

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.